Alert archive / Michigan / Small Craft Advisories in 2011
Small Craft Advisory 10, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Feb 3, 2011, 3:54 PM EST. It took effect at Feb 4, 2011, 5:00 AM EST. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Feb 3, 2011, 3:54 PM EST (20:54 UTC)
- In effect from
- Feb 4, 2011, 5:00 AM EST
- Expired
- Feb 5, 2011, 7:00 AM EST
- In force
- 26 hr
- Issued by
- NWS Grand Rapids, MI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Feb 3, 12:35 PM EST, 3 hours 19 minutes earlier.
Area forecast discussion, Feb 3, 12:35 PM EST, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1235 PM EST THU FEB 3 2011 LATEST UPDATE...AVIATION... .SYNOPSIS...(354 AM EST THU FEB 3 2011) THE WEATHER IS EXPECTED TO REMAIN RELATIVELY QUIET AND COOL THROUGH THE END OF THE WEEK...AND EVEN INTO THE WEEKEND. A COUPLE OF WEAKER SYSTEMS WILL MOVE THROUGH THE AREA OVER THE WEEKEND. THESE SYSTEMS ARE NOT EXPECTED TO PRODUCE MUCH...IF ANY SNOWFALL ACROSS THE AREA. && .SHORT TERM...(354 AM EST THU FEB 3 2011) (TODAY THROUGH SATURDAY) MAIN ITEMS OF CONCERN WITH THIS FCST PACKAGE ARE BLOWING SNOW FOR TODAY...AND THE POTENTIAL OF SNOW ACROSS THE AREA THROUGH SATURDAY AS A FEW WEAK WAVES OF LOW PRESSURE MOVE THROUGH. WINDS ARE EXPECTED TO PICK UP A BIT TODAY AFTER A BREAK IN THE WINDS THIS MORNING. THIS OCCURS AS A SYSTEM MOVING ACROSS ONTARIO WILL TIGHTEN THE PRESSURE GRADIENT ACROSS THE AREA AS IT SQUEEZES AGAINST THE 1040+ MB HIGH ACROSS THE SRN PLAINS THIS MORNING. THIS WIND WILL LOWER THE WIND CHILLS A BIT ACROSS THE EAST BEFORE TEMPS WARM A BIT. ALSO...THE WINDS ARE EXPECTED TO TAKE SOME OF THE FRESH SNOW FROM TUE NIGHT/WED AND BLOW IT AROUND A BIT. WE DO NOT EXPECT THIS TO BE SIGNIFICANT ENOUGH RIGHT NOW TO WARRANT AN ADVISORY...HOWEVER THIS WILL NEED TO BE MONITORED BY THE DAY SHIFT. OTHERWISE STRONG INVERSION HEIGHTS AROUND 2-3K FT AND DRY AIR WILL CAP ANY LAKE EFFECT THAT TRIES TO GET GOING AND PROVIDE MOSTLY SUNNY SKIES. A COUPLE OF PIECES OF UPPER ENERGY WILL THEN TRY AND APPROACH THE AREA LATE FRI AND FRI NIGHT. ONE WILL BE DIVING SE OUT OF CANADA...AND THE OTHER WILL BE LIFTING ENE OUT FROM THE TX PANHANDLE. THE NRN ENERGY WILL APPROACH FIRST...AND WILL HAVE VERY LIMITED MOISTURE DEPTH AVAILABLE. THE SRN STREAM WILL THEN APPROACH THE AREA...ONLY TO GET SHUNTED SE OF THE AREA BY THE NRN STREAM WAVE. MODELS GENERALLY ALL AGREE THAT THE SRN STREAM PCPN WILL MISS THE AREA WHILE THE NRN STREAM WILL ONLY BRING A SMALL CHC TO THE NORTH WHERE A LITTLE BETTER MOISTURE WILL BE FOUND. ANOTHER WAVE WILL THEN APPROACH THE AREA ON SATURDAY. THIS WAVE IS EXPECTED TO HAVE SLIGHTLY BETTER MOISTURE ASSOCIATED WITH IT...ALTHOUGH IT WILL STILL BE LACKING DECENT MOISTURE FOR WIDESPREAD PCPN. THE BEST CHC FOR SOME LIGHT SNOW WILL BE ACROSS THE NRN PORTION OF THE CWFA WHERE THE MOISTURE WILL BE A BIT DEEPER. THIS IS STILL A LOW CHC OF SNOW...SO WE WILL KEEP THE LOW CHC OF SNOW IN THE FCST. && .LONG TERM ...(354 AM EST THU FEB 3 2011) (SATURDAY NIGHT THROUGH WEDNESDAY) NO SIGNIFICANT CHANGES TO GOING FORECAST. LOOKS LIKE THE MAIN WEATHER MAKER WILL BE A SFC WAVE DEVELOPING ON THE ARCTIC FRONT LATE SUNDAY INTO EARLY MONDAY. THIS SHOULD BRING SOME SYNOPTIC SNOWS TO MUCH OF THE FORECAST AREA....FOLLOWED BY SOME LAKE EFFECT SNOW SHOWERS IN NORTHERLY FLOW INTO MONDAY NIGHT. ANOTHER CLIPPER ARRIVES LATE WEDNESDAY WITH A REINFORCING SHOT OF EVEN COLDER ARCTIC AIR TO FOLLOW. && .AVIATION...(1235 PM EST THU FEB 3 2011) THE MAIN CHALLENGE FOR AVIATORS TODAY WILL BE WIND GUSTS. SOME GUSTS IN THE 25-30KT RANGE ARE POSSIBLE ESPECIALLY AT MKG AND GRAND RAPIDS. SKIES WILL BE MAINLY CLEAR BUT THIS WILL ALLOW SOME MIXING OF THESE HIGHER WINDS AT THE 1000-1500 FT LEVEL. THE WINDS NEVER TOTALLY BACK DOWN OVERNIGHT...SO WILL REMOVE THE GUST MENTION AT ALL BUT MKG WHERE A PERSISTENT WSW FLOW OFF LAKE MICHIGAN WILL LIKELY KEEP GUSTS GOING. OF SOME CONCERN IS ANY LOOSE SNOW BEING WHIPPED BY THE WIND AND CREATING BLSN. THIS MAY CREATE LOCAL REDUCTIONS IN VISIBILITY BUT TOUGH TO NAIL DOWN AT ANY ONE TIME WHEN THAT MAY OCCUR. WILL MONITOR THE TRENDS THIS AFTERNOON AND ADD TEMPO OR PREDOMINANT CONDITIONS AS WARRANTED. && .MARINE...(354 AM EST THU FEB 3 2011) WE WILL MAINTAIN THE SMALL CRAFT ADVISORY FOR THE ENTIRE NEARSHORE. WINDS WILL PICK UP SOME THIS AFTERNOON AS TIGHTER PRESSURE GRADIENT DROPS DOWN ACROSS THE AREA. WE ARE EXPECTING WINDS TO REMAIN IN THE ADVISORY RANGE...WITH THE STRONGER WINDS ABOVE AN INVERSION ABOVE. WINDS WILL REMAIN UP THROUGH AT LEAST FRIDAY. && .HYDROLOGY...(335 PM EST WED FEB 02 2011) LOTS OF SMALL VARIATIONS ON AREA RIVERS WERE NOTED ON WEDNESDAY. MOST WERE DECLINING. HOWEVER THE FLAT RIVER AT SMYRNA JUMPED A FOOT YESTERDAY BUT IS NOW DECREASING SLOWLY. NOT REALLY SURPRISED AT THE FLUCTUATIONS GIVEN THE PROPENSITY FOR THIS STORM TO HAVE DEVELOPED FRAZIL ICE. WE/LL CONTINUE TO MONITOR FOR POTENTIAL ICE JAMS. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...SMALL CRAFT ADVISORY IN EFFECT FOR THE ENTIRE NEARSHORE. && SYNOPSIS: NJJ SHORT TERM: NJJ LONG TERM: OSTUNO AVIATION: HOVING MARINE: NJJ HYDROLOGY: 93
Hazardous weather outlook, Feb 3, 4:20 AM EST, 11 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 420 AM EST THU FEB 3 2011 MIZ037>040-043>046-050>052-056>059-064>067-071>074-040930- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 420 AM EST THU FEB 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT WINDS GUSTING TO 30 MPH TODAY WILL PRODUCE AREAS OF BLOWING SNOW THAT WILL LIMIT VISIBILITY AND DRIFT SNOW ACROSS ROADS IN OPEN AREAS. WIND CHILLS MAY BE AS LOW AS 5 TO 10 BELOW ZERO AT TIMES TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-040930- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 420 AM EST THU FEB 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT HIGH WINDS AND WAVES WILL POSE A HAZARD TO SMALL CRAFT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HIGH WINDS AND WAVES WILL POSE A HAZARD TO SMALL CRAFT OVER MOST OF THE NEXT SEVEN DAYS. OSTUNO
In the hours before
Local storm report, Feb 3, 10:55 AM EST, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1055 AM EST THU FEB 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM SNOW 2 NE BATH 42.84N 84.42W
02/03/2011 M2.5 INCH CLINTON MI COCORAHS
THIS WAS A 24 HOUR TOTAL. THE SNOW DEPTH WAS 18 INCHES.
0800 AM SNOW 5 S CONCORD 42.11N 84.63W
02/03/2011 M0.8 INCH JACKSON MI COCORAHS
THIS WAS A 24 HOUR TOTAL. THE SNOW DEPTH WAS 11 INCHES.
0800 AM SNOW 1 NE BIG RAPIDS 43.71N 85.47W
02/03/2011 M0.1 INCH MECOSTA MI COCORAHS
THIS WAS A 24 HOUR TOTAL. THE SNOW DEPTH WAS 18 INCHES.
&&
WHThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 8:24 PM EST | Small Craft Advisory | GRR | 20 hr | |
| Feb 3, 3:54 PM EST | Gale Warning | GRR | 13 hr |
Nearby
Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.